Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

On paraguard IUD, light and spotty periods, swollen abdomen. Pregnant?

Hi I am a 28 years old. I have 2 children. i got my paraguard IUD put in almost 3 years ago. My periods have always been extremely heavy since having it put in. but the past 2 periods have been pretty light and spotty. I am also concerned cause I have had extremely sharp pains that come and go and my abdomen has been swollen could this be a sign of pregnancy with the iud or could it be that the iud has slipped and gone throug my uterus?
Asked On : Fri, 18 May 2012
Answers:  1 Views:  409
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
OBGYN 's  Response
May 2013
paraguard IUD is copper containing contraceptive device.
irregular periods are common side effect with it.
and also there is 1% failure rate with it means there is 1% chance of becoming pregnant even with continued usage.
as you are having severe pain you better visit your gynecologist once and get checked for the presence of IUD, she will recommend treatment depending on examination.
if needed go for pregnancy test and ultrasound which will clear the doubts.
take care.
Answered: Mon, 28 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor